Format

Send to

Choose Destination
See comment in PubMed Commons below
J Am Acad Dermatol. 2006 Feb;54(2 Suppl):S14-7.

Fulminant type 1 diabetes mellitus caused by drug hypersensitivity syndrome with human herpesvirus 6 infection.

Author information

  • 1Department of Dermatology, Chang Gung Memorial Hospital, Taipei, Taiwan.

Abstract

Drug hypersensitivity syndrome (DHS) is an idiosyncratic and life-threatening adverse drug reaction characterized by skin rash and multiorgan involvement. In rare cases, fulminant type1 diabetes mellitus (DM) may develop after DHS. Among proposed pathogenesis, human herpesvirus 6 (HHV-6) infections may play a role in the development of DHS. We report a case of DHS associated with HHV-6 reactivation, complicated with a rare sequela of irreversible fulminant type 1 DM. No diabetes-related autoantibodies were detected. Early detection and intervention for this serious complication should be given in patients with DHS. Fulminant type1 DM associated with DHS is reviewed. The role of HHV-6 in DHS associated with fulminant type 1 DM is also discussed.

PMID:
16427984
DOI:
10.1016/j.jaad.2005.03.057
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center